Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 23, 2015, 12:17 PM EDT for Essex County, Massachusetts. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2015, 12:17 PM EDT (16:17 UTC)
- Expired
- Jun 23, 2015, 12:31 PM EDT
- In force
- 14 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Essex County, MA
The radar
The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 12:25 PM EDT | TSTM WND DMG | Newburyport, MA | WIRES DOWN ON SUNSET DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 10:12 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
203
WUUS51 KBOX 231617
SVRBOX
MAC009-231715-
/O.NEW.KBOX.SV.W.0022.150623T1617Z-150623T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1217 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ESSEX COUNTY IN NORTHEASTERN MASSACHUSETTS...
* UNTIL 115 PM EDT
* AT 1217 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER WEST NEWBURY...OR 8 MILES EAST OF HAVERHILL...AND
WAS MOVING EAST AT 60 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
HAVERHILL...NEWBURYPORT...AMESBURY...SALISBURY...GEORGETOWN...
NEWBURY...GROVELAND...MERRIMAC...ROWLEY AND WEST NEWBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
4280 7085 4280 7083 4281 7082 4275 7079
4275 7083 4274 7102 4285 7104 4289 7091
TIME...MOT...LOC 1617Z 258DEG 51KT 4280 7093
$$
JWD/MANNING1 follow-up statement
826
WWUS51 KBOX 231631 RRA
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1231 PM EDT TUE JUN 23 2015
MAC009-231641-
/O.CAN.KBOX.SV.W.0022.000000T0000Z-150623T1715Z/
ESSEX MA-
1231 PM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ESSEX COUNTY IS
CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
OFFSHORE. THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
4280 7085 4280 7083 4281 7082 4275 7079
4275 7083 4274 7102 4285 7104 4289 7091
TIME...MOT...LOC 1629Z 258DEG 51KT 4284 7066
$$
JWD/MANNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:36 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 23, 10:36 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1036 AM EDT TUE JUN 23 2015
.SYNOPSIS...
THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER EVENT THIS
AFTERNOON AND EARLY EVENING...BUT WILL DEPEND ON HOW MUCH SUNSHINE
DEVELOPS AHEAD OF A COLD FRONT. CONVECTIVE WEATHER PUSHES OFFSHORE
TONIGHT. HIGH PRESSURE BUILDS INTO THE REGION FOR WEDNESDAY AND
THURSDAY...BRINGING SEASONABLE TEMPERATURES AND A PERIOD OF DRY
WEATHER. THE END OF THE WEEK AND THIS WEEKEND LOOK COOL AND RAINY
AT TIMES. DRIER CONDITIONS SHOULD RETURN EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
*** A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF
SOUTHERN NEW ENGLAND EXCEPT THE CAPE AND ISLANDS THROUGH 4 PM
THIS AFTERNOON ***
1030 AM UPDATE...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF SOUTHERN
NEW ENGLAND EXCEPT THE CAPE AND ISLANDS THROUGH 4 PM THIS
AFTERNOON. THIS WATCH IS NOT JUST FOR THE THUNDERSTORMS MOVING
INTO WESTERN MASSACHUSETTS AND CONNECTICUT AT THIS TIME BUT ALSO
FOR STORMS DEVELOPING LATER THIS AFTERNOON WITH THE COLD FRONT.
WHILE THERE IS STILL QUITE A BIT OF CLOUD COVER OVER MUCH OF
SOUTHERN NEW ENGLAND...THERE IS CLEARING BEHIND THIS FIRST ROUND
OF THUNDERSTORMS. THIS WILL ALLOW FOR SOME DESTABILIZATION BEFORE
STORMS DEVELOP ALONG THE FRONT LATER THIS AFTERNOON. SPC
MESOANALYSIS PAGE INDICATES AT LEAST 500 J/KG OF CAPE OVER PARTS
OF SOUTHERN NEW ENGLAND CURRENTLY AND THIS IS EXPECTED TO INCREASE
AS THE AFTERNOON GOES ON AND WE GET SOME CLEARING INTO SOUTHERN
NEW ENGLAND.
MID LEVEL LAPSE RATES OVER WESTERN-CENTRAL PA AND NY ARE STEEP AT
7C/KM PER LATEST SPC MESOANALYSIS. THIS AIRMASS WILL CONTINUE
ADVECTING EASTWARD TOWARD THE REGION. IN ADDITION STRONG WIND
FIELDS CAN COMPENSATE IF INSTABILITY IS LACKING. THUS STILL
EXPECTING AN ACTIVE DAY OF STORMS ACROSS SOUTHERN NEW ENGLAND THIS
AFTERNOON AND INTO EARLY THIS EVENING ALONG THE SOUTH COAST.
EARLIER DISCUSSION BELOW.
=====================================================================
POTENT SHORTWAVE CONTINUES TO MOVE ACROSS THE GREAT LAKES AND ITS
ASSOCIATED COLD FRONT WILL MAKE ITS WAY TO THE NORTHEAST LATER
TODAY BRINGING THE POTENTIAL FOR SEVERE WEATHER ACROSS THE AREA
THIS AFTERNOON.
THIS AFTERNOON...
ONCE THE WEAKENED MCS MOVES THROUGH...AND THE WARM FRONT LIFTS
NORTHWARDS...SOUTHERN NEW ENGLAND WILL BE IN A VERY WARM...MOIST AND
UNSTABLE AIRMASS. IF CLOUDS BREAK LATER THIS MORNING/EARLY
AFTERNOON A FEW LOCATIONS HAVE THE POTENTIAL TO REACH UP TO 90
DEGREES. OTHERWISE EXPECT TEMPERATURES TO REACH INTO THE MID TO
UPPER 80S WITH DEWPOINTS NEAR 70F. MODEL GUIDANCE CONTINUES TO
PROG OVER 1500 J/KG OF MU CAPE ACROSS THE REGION THIS AFTERNOON.
THIS IS VERY CONSISTENT ACROSS ALL GUIDANCE INCLUDING THE
CONSERVATIVE EURO...SO THE MODELS MAY BE HINTING AT SOMETHING.
LIMITING FACTOR FOR TODAY...AS MENTIONED BY PREV FORECASTER IS THE
CLOUD DEBRIS POTENTIAL. SEVERAL COMPLEXES ACROSS THE MIDWEST WILL
CONTINUE TO MOVE EASTWARD...AND THERE IS A LOT OF UNCERTAINTY ON
WHETHER THEY WILL DISSIPATE OR STAY INTACT. SOME OF THE HI-RES
GUIDANCE SUGGESTS THAT WE WILL CLEAR OUT BY THE AFTERNOON
ALLOWING FOR STORMS TO FIRE...WHILE A FEW LIKE THE NAM/HRRR
SUGGEST THAT CLOUDS WILL STICK AND THESE COMPLEXES MOVE OVER
SNE...LIMITING OUR SEVERE WEATHER POTENTIAL. EITHER WHICH
WAY...FEEL THAT WE WILL NOT ESCAPE ISSUING A WARNING SOMETIME
TODAY GIVEN THE ROBUST DYNAMICS AND THERMO PROFILES.
OVERALL APPEARS THAT THE ATMOSPHERE WILL DESTABILIZE AS MOISTURE
STREAMS INTO THE AREA BEHIND THE WARM FRONT. ANTICIPATE STRONG
HEATING FROM ANY CLOUD BREAKS ALLOWING FOR INSTABILITY TO INCREASE
BETWEEN 1500-2500 J/KG. ALTHOUGH IT APPEARS THAT LOCATIONS SOUTH
OF NEW ENGLAND WILL HAVE THE HIGHER INSTABILITY...AS THEY ARE
EXPECTED TO HAVE LESS CLOUD DEBRIS...SNE MAKES UP FOR IT WITH THE
DEEP LAYER WIND PROFILE...AROUND 40-50 KTS OF SHEAR. THERE ALSO
SHOULD BE A PLUME OF A REMNANT EML WITH MID LEVEL LAPSE RATES IN
EXCESS OF 6.5 C/KM. ITS HARD TO LOCATE WHERE IT WILL BE
EXACTLY...SINCE IT APPEARS LOWER WHERE THE MODEL THINKS THERE IS
CONVECTION. IN ADDITION...0 TO 1 KM HELICITY VALUES ARE QUITE
IMPRESSIVE ON ALL THE MODELS. SO WITH A DECENT AMOUNT OF
CAPE...HIGH SHEAR AND APPROACHING COLD FRONT BELIEVE THAT STRONG
TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS NEW ENGLAND.
THE HIGHEST RISK WILL BE NEAR AND NORTHWEST OF A BOSTON TO
PROVIDENCE CORRIDOR...BUT WE CAN/T RULE OUT ACTIVITY MAKING IT ALL
THE WAY TO THE CAPE COD CANAL GIVEN STRONG FORCING. IN FACT...A LOT
OF THE LATEST GUIDANCE SHOWS QPF ACROSS THE CAPE AND THE ISLANDS
BY EARLY THIS EVENING. MAIN THREATS FROM THESE STORMS WILL BE
STRONG DAMAGING WIND GUSTS...LARGE HAIL...HEAVY RAINFALL...AND AN
ISOLATED TORNADO OR TWO. ALSO CANNOT UNDERPLAY THE LIGHTNING
RISK. PWAT VALUES DO CLIMB UP TO 2 INCHES WITH K VALUES ABOVE
40...SO ALTHOUGH THESE STORMS WILL BE MOVING QUICKLY...THIS COULD
BE A SCENARIO WHERE LOCATIONS COULD GET A QUICK INCH OF RAIN
WITHIN 20 MINS.
BEST TIMING IS HARD TO SAY AS WE WILL HAVE TO WAIT AND SEE WHEN/IF
THE CLOUDS BREAKUP BUT BELIEVE THAT BETWEEN 2-8 PM HAS THE BEST
POTENTIAL FOR SEVERE WEATHER TO OCCUR. ALSO THE MODE OF PRECIP
WILL BE TRICKY TO FORECAST. WE COULD SEE A FEW ISOLATED SEVERE
STORMS DEVELOP OUT AHEAD OF THE COLD FRONT...BUT ONCE THIS FRONT
APPROACHES THE REGION WE COULD SEE A LINE OF STORMS WITH DAMAGING
WINDS.
WE WILL CONTINUE TO MONITOR FOR THE SEVERE WEATHER POTENTIAL
TODAY AS THE CLOUD DEBRIS IS THE BIGGEST UNCERTAINTY AT THIS
TIME...WHICH COULD MAKE A HUGE DIFFERENCE IN THE OUTCOME OF THE
DAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
TONIGHT...
ANY ONGOING CONVECTION WILL BE MAINLY OVER THE CAPE/ISLANDS AND
PUSHING OFFSHORE EARLY THIS EVENING. COLD FRONT WILL SWEEP ACROSS
THE REGION SWITCHING THE WINDS TO A WESTERLY DIRECTION. CLOUD
COVER WILL CLEAR OUT ALLOWING FOR OVERNIGHT LOWS TO DROP INTO THE
LOW 60S WITH UPPER 60S IN THE METRO REGIONS. LOW PROBABILITY OF
RADIATIONAL FOG OVERNIGHT THANKS TO RAINFALL FROM THE AFTERNOON
THUNDERSTORMS PROVIDING A MOIST GROUND AS TEMPS COOL OFF. BEST
SHOT WOULD BE IN VALLEYS AND LOW-LYING AREAS.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
UPDATED 330 AM
HIGHLIGHTS...
* MAJOR PATTERN CHANGE WITH COOLER AND POSSIBLY UNSETTLED WEATHER
* DRY AND SEASONABLE WEDNESDAY-THURSDAY
* UNSEASONABLY COOL WITH PERIODS OF RAIN POSSIBLE LATE THIS WEEKEND
SYNOPTIC OVERVIEW AND MODEL PREFERENCES...
GOOD MODEL AGREEMENT AMONG ENSEMBLES AND DETERMINISTIC GUIDANCE THAT
CLOSED LOW FORMS OVER SOUTHEAST QUEBEC WED AND THEN INTO THE
MARITIMES THU. THIS SHIFTS THE NORTHERN STREAM JET SOUTH AND WEST OF
NEW ENGLAND...SUPPRESSING SUMMER HEAT AND HUMIDITY FROM ENTERING NEW
ENGLAND. THUS DRY AND SEASONABLE WEATHER HERE ALONG WITH LOWER
HUMIDITY WED AND THU. NORTHERN STREAM ENERGY THEN DIVES INTO THE
BASE OF LONG WAVE TROUGH OVER THE NORTHEAST AND MAY YIELD A PERIOD
OF SHOWERS THU NGT INTO EARLY FRI WITH HIGHEST PROBABILITY ACROSS
CT/RI AND SOUTHEAST MA...ESPECIALLY SOUTH COAST.
BY LATER FRIDAY AND INTO SAT DRY WEATHER RETURNS BEHIND DEPARTING
WAVE BUT LIKELY SHORT LIVED AS LARGE AMPLITUDE RIDGE DEVELOPS OVER
THE PACIFIC NORTHWEST INTO WESTERN CANADA...WHICH INDUCES DOWNSTREAM
TROUGHING OVER THE OH AND TN VALLEYS. THIS IS THE BEGINNING OF A
MAJOR PATTERN CHANGE FOR THE CONUS. AT THE SURFACE THIS SUPPORTS LOW
PRES OVER THE MID ATLC REGION AND LIFTING NORTHEAST TOWARD NEW
ENGLAND LATE THIS WEEKEND. THIS WOULD YIELD A PERIOD OF RAINY AND
CHILLY WEATHER FOR SOUTHERN NEW ENGLAND. GIVEN THE TIME RANGE HERE
SURPRISINGLY THE DETERMINISTIC GUIDANCE IS VERY CLOSE. THUS WILL NOT
DEVIATE MUCH FROM A MODEL BLEND APPROACH THIS FORECAST TIME PERIOD.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY/...
12Z UPDATE...NO MAJOR CHANGES TO 06Z AND 09Z TAF ISSUANCES.
================================================================
BEFORE 16Z...HIGH CONFIDENCE. VFR...EXPECT PATCHY FOG TO DEVELOP
IN THE TYPICALLY PRONE LOCATIONS...AND IMPROVING BY 12Z. IN
ADDITION...A FEW SHOWERS/ISOLATED THUNDERSTORM OR TWO POSSIBLE
TOWARD DAYBREAK MAINLY NORTH OF THE MASS PIKE.
AFTER 16Z...MODERATE TO HIGH CONFIDENCE. WHILE VFR CONDITIONS
WILL DOMINATE AND MOST SITES SHOULD BE MAINLY DRY THROUGHOUT THE
DAY. EXPECT SCATTERED STRONG TO SEVERE THUNDERSTORMS TO DEVELOP
FROM MID AFTERNOON ACROSS THE INTERIOR AND POSSIBLY REACHING THE
COAST BY LATE AFTERNOON/EARLY EVENING. THESE MAY RESULT IN BRIEF
IFR TO LIFR CONDITIONS WITH VERY STRONG WIND GUSTS AND HAIL.
TONIGHT...CONDITIONS WILL IMPROVE FROM WEST TO EAST. COULD SEE
IFR CONDITIONS ACROSS THE CAPE AND ISLANDS BEFORE COLD FRONT
SWEEPS THROUGH. OTHERWISE WINDS WILL SWITCH TO THE WEST.
KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. LOWER
CONFIDENCE ON EXACT TIMING OF THUNDERSTORMS.
KBDL TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. LOWER
CONFIDENCE ON EXACT TIMING OF THUNDERSTORMS.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY INTO THURSDAY...HIGH CONFIDENCE FOR VFR AND DRY WEATHER.
LOWER CONFIDENCE THU NIGHT AS LOW RISK OF SHOWERS AND MVFR ACROSS
CT/RI AND SOUTHEAST MA.
FRIDAY...MODERATE CONFIDENCE FOR VFR AND DRY WEATHER. JUST A LOW
RISK OF SHOWERS FRI MORNING ACROSS CT/RI AND SOUTHEAST MA.
SATURDAY...MODERATE CONFIDENCE FOR DRY WEATHER AND VFR. HOWEVER RAIN
AND MVFR LIKELY JUST LURKING OFF THE SOUTH COAST.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY NIGHT/...HIGH CONFIDENCE.
TODAY...DEVELOPING LOW LEVEL JET WILL RESULT IN NEAR SHORE SMALL
CRAFT SOUTHWEST WIND GUSTS OF 30 KNOTS. MAY EVEN SEE A FEW BRIEF
GUSTS NEAR 35 KNOTS LATE IN THE AFTERNOON...BUT NOT WIDESPREAD
ENOUGH TO HOIST A GALE WARNINGS. SEAS WILL ALSO BUILD TO BETWEEN 3
AND 6 FEET ACROSS THE OUTER WATERS.
A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS TO 50 KNOTS AND
LARGE HAIL ARE A POSSIBILITY...MAINLY LATE TUESDAY AFTERNOON AND
EARLY EVENING. WHILE A SEVERE STORM OR TWO CAN NOT BE RULED OUT
ACROSS ANY OF OUR NEARSHORE WATERS...HIGHEST RISK WOULD BE IN THE
WATERS ALONG THE NORTHEAST MA COAST.
TONIGHT...COLD FRONT WILL MOVE ACROSS THE WATERS FROM NW TO SE
TONIGHT SWITCHING THE WINDS TO A MORE WESTERLY DIRECTION. COULD
SEE LINGERING 5 FT SEAS ON THE SOUTHERN OUTER WATERS...SCA WILL
CONTINUE.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
UPDATED 330 AM...
WEDNESDAY INTO THURSDAY...HIGH CONFIDENCE FOR TRANQUIL BOATING
WEATHER WITH MODEST WEST WINDS. LOW RISK FOR A FEW SHOWERS THU NIGHT
ACROSS THE SOUTHERN WATERS.
FRIDAY AND SATURDAY...MODERATE CONFIDENCE FOR QUIET WEATHER LATER
FRI INTO SAT. HOWEVER LATER SAT NEED TO WATCH LOW PRES ORGANIZING
OVER THE MID ATLC REGION AND POSSIBLY TRACKING NE TOWARD SOUTHERN
NEW ENGLAND LATE SAT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ230>237-251.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ANZ250-
254>256.
&&
SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...NOCERA/DUNTEN/RLG
SHORT TERM...DUNTEN
LONG TERM...NOCERA
AVIATION...NOCERA/DUNTEN
MARINE...NOCERA/DUNTENHazardous weather outlook, Jun 23, 3:40 AM EDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 340 AM EDT TUE JUN 23 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-240745- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 340 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK THIS AFTERNOON AND EARLY EVENING...BUT WILL DEPEND ON HOW MUCH SUNSHINE DEVELOPS AHEAD OF A COLD FRONT. IF ENOUGH SUNSHINE OCCURS...SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL. ISOLATED WIND GUSTS OF 70+ MPH OR EVEN HAIL UP TO THE SIZE OF GOLFBALLS WOULD BE A POSSIBILITY. IN ADDITION...AN ISOLATED TORNADO OR TWO MAY OCCUR. THE HIGHEST RISK FOR SEVERE WEATHER TUESDAY IS BETWEEN 2 AND 8 PM ALONG AND NORTHWEST OF A BOSTON TO PROVIDENCE LINE...BUT CAN NOT BE RULED OUT ACROSS SOUTHEAST MASSACHUSETTS. STORMS SHOULD BE MOVING FAST ENOUGH TO PREVENT FLASH FLOODING...BUT HEAVY RAIN MAY RESULT IN BRIEF POOR DRAINAGE STREET FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. ANZ230>237-250-251-254>256-240745- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 340 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS TO 50 KNOTS AND LARGE HAIL ARE A POSSIBILITY...MAINLY LATE THIS AFTERNOON AND EARLY EVENING. WHILE A SEVERE STORM OR TWO CAN NOT BE RULED OUT ACROSS ANY OF OUR NEARSHORE WATERS...HIGHEST RISK WOULD BE IN THE WATERS ALONG THE NORTHEAST MA COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jun 23, 10:07 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1007 AM EDT TUE JUN 23 2015
CTZ002-003-MAZ003-008>011-231500-
HARTFORD-TOLLAND-EASTERN HAMPDEN-EASTERN FRANKLIN-WESTERN
HAMPDEN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE-
1007 AM EDT TUE JUN 23 2015
...LINE OF STRONG THUNDERSTORMS APPROACHING WESTERN NEW ENGLAND...
AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS IN EASTERN NEW YORK...MOVING EAST AT
50 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS AS THEY
CROSS WESTERN MASSACHUSETTS AND EXTREME NORTH CENTRAL CONNECTICUT
BETWEEN 1030 AM AND 11 AM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...ENFIELD...WESTFIELD...HOLYOKE...AMHERST...
NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...ORANGE...DEERFIELD...
SIMSBURY...LUDLOW...SOUTH HADLEY...EASTHAMPTON...LONGMEADOW...
SUFFIELD...EAST LONGMEADOW...BELCHERTOWN AND WILBRAHAM.
GET INDOORS WHEN THESE STORMS APPROACH. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4215 7307 4215 7303 4231 7300 4233 7306
4238 7307 4238 7301 4246 7277 4245 7268
4248 7265 4256 7227 4240 7232 4233 7230
4199 7235 4191 7289 4191 7291 4197 7289
4197 7303 4204 7301 4204 7306 4211 7307
TIME...MOT...LOC 1405Z 259DEG 53KT 4224 7347 4182 7351
JWDSpecial weather statement, Jun 23, 10:47 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1047 AM EDT TUE JUN 23 2015
CTZ002>004-MAZ004-005-010>013-231545-
HARTFORD-WINDHAM-TOLLAND-NORTHERN WORCESTER-SOUTHERN
WORCESTER-EASTERN HAMPDEN-CENTRAL MIDDLESEX COUNTY-EASTERN
HAMPSHIRE-WESTERN NORFOLK-
1047 AM EDT TUE JUN 23 2015
...LINE OF STRONG THUNDERSTORMS MOVING THROUGH WESTERN NEW
ENGLAND...
AT 1046 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS FROM HOLYOKE TO NEAR WEST SPRINGFIELD
TO NEAR SUFFIELD...AND WAS MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS AS THEY
CROSS CENTRAL MASSACHUSETTS AND EXTREME NORTH CENTRAL CONNECTICUT
THROUGH 1130 AM.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...SPRINGFIELD...FRAMINGHAM...CHICOPEE...ENFIELD...
WESTFIELD...HOLYOKE...MARLBOROUGH...AMHERST...SHREWSBURY...NATICK...
FRANKLIN...NEEDHAM...AGAWAM...WEST SPRINGFIELD...MILFORD...
WELLESLEY...WALPOLE...ACTON AND LUDLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4234 7235 4230 7236 4234 7231 4246 7138
4225 7126 4207 7131 4193 7268 4226 7278
TIME...MOT...LOC 1446Z 261DEG 59KT 4221 7264 4211 7260 4197 7264
JWDSpecial weather statement, Jun 23, 11:19 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1119 AM EDT TUE JUN 23 2015
MAZ004>007-012>016-231600-
NORTHERN WORCESTER-SOUTHERN WORCESTER-EASTERN ESSEX-SOUTHEAST
MIDDLESEX-SUFFOLK-EASTERN NORFOLK-CENTRAL MIDDLESEX COUNTY-WESTERN
NORFOLK-WESTERN ESSEX-
1119 AM EDT TUE JUN 23 2015
...STRONG THUNDERSTORMS APPROACHING EASTERN MASSACHUSETTS...
AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAXTON TO
LEICESTER TO NEAR CHARLTON...AND WAS MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BOSTON...WORCESTER...CAMBRIDGE...QUINCY...LYNN...NEWTON...
SOMERVILLE...FRAMINGHAM...WALTHAM...MALDEN...BROOKLINE...MEDFORD...
REVERE...PEABODY...ARLINGTON...EVERETT...SALEM...BILLERICA...
MARLBOROUGH AND WOBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4263 7096 4246 7089 4247 7091 4245 7093
4242 7091 4245 7097 4236 7097 4238 7100
4236 7099 4237 7105 4232 7100 4230 7105
4231 7095 4229 7102 4226 7099 4221 7103
4206 7207 4220 7197 4236 7202
TIME...MOT...LOC 1518Z 254DEG 64KT 4232 7193 4221 7190 4210 7199
JWD/MANNINGSpecial weather statement, Jun 23, 12:15 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1215 PM EDT TUE JUN 23 2015
MAZ006-007-231645-
EASTERN ESSEX-WESTERN ESSEX-
1215 PM EDT TUE JUN 23 2015
...STRONG THUNDERSTORM IN NORTH CENTRAL ESSEX COUNTY...
AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER WEST NEWBURY...OR 7 MILES EAST OF
HAVERHILL...MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAVERHILL...NEWBURYPORT...AMESBURY...SALISBURY...GEORGETOWN...
NEWBURY...GROVELAND...MERRIMAC...ROWLEY AND WEST NEWBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
4280 7083 4282 7082 4275 7079 4275 7081
4277 7082 4276 7082 4275 7083 4274 7102
4285 7104 4289 7091
TIME...MOT...LOC 1615Z 259DEG 53KT 4280 7094
JWD/MANNINGThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:07 AM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 53 min |
| Jun 23, 10:47 AM EDT | Special Weather Statement | BOX | Hampden, Worcester | 58 min |
| Jun 23, 11:17 AM EDT | Special Marine Warning | BOX | 58 min | |
| Jun 23, 11:19 AM EDT | Special Weather Statement | BOX | Middlesex, Worcester | 41 min |
| Jun 23, 12:15 PM EDT | Special Weather Statement | BOX | Essex | 30 min |
| Jun 23, 12:20 PM EDT | Tornado Warning | BOX | Essex | 11 min |
| Jun 23, 12:21 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jun 23, 1:37 PM EDT | Special Marine Warning | BOX | 38 min | |
| Jun 23, 4:28 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 47 min |
| Jun 23, 4:33 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 42 min |
| Jun 23, 5:00 PM EDT | Special Weather Statement | BOX | Hampden | 45 min |
| Jun 23, 5:08 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Worcester | 52 min |
| Jun 23, 5:16 PM EDT | Tornado Warning | BOX | Bristol, Norfolk, Worcester | 44 min |
| Jun 23, 5:21 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jun 23, 5:42 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 48 min |
| Jun 23, 5:46 PM EDT | Tornado Warning | BOX | Bristol, Norfolk, Plymouth | 30 min |
| Jun 23, 5:48 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jun 23, 5:52 PM EDT | Areal Flood Warning | BOX | Bristol, Norfolk, Plymouth | 113 min |
| Jun 23, 5:53 PM EDT | Special Weather Statement | BOX | Franklin | 52 min |
| Jun 23, 5:57 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 48 min |
| Jun 23, 6:03 PM EDT | Special Marine Warning | BOX | 42 min | |
| Jun 23, 6:10 PM EDT | Tornado Warning | BOX | Plymouth | 30 min |
| Jun 23, 6:28 PM EDT | Special Weather Statement | BOX | Franklin | 47 min |
| Jun 23, 6:41 PM EDT | Special Marine Warning | BOX | 49 min | |
| Jun 23, 6:50 PM EDT | Special Weather Statement | BOX | Worcester | 40 min |
| Jun 23, 7:01 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 47 min |
| Jun 23, 7:19 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 41 min |
| Jun 23, 7:40 PM EDT | Special Weather Statement | BOX | Middlesex | 50 min |
| Jun 23, 7:45 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 45 min |
| Jun 23, 7:59 PM EDT | Special Marine Warning | BOX | 61 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.